Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 1996, 8:28 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1996, 8:28 PM CDT (01:28 UTC)
- Expired
- May 25, 1996, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 260128 SVRSPI ILC139-173-260215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 828 PM CDT SAT MAY 25 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS ...SHELBY COUNTY AT 825 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR ASSUMPTION. THE STORM WAS MOVING TO THE EAST AT 35 MPH AND SHOULD MOVE THROUGH THE FOLLOWING TOWNS...SHELBYVILLE...WINDSOR AND SULLIVAN. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND ST`AY OFF OF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE A TORNADO AT ANY TIME. $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:21 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, May 25, 2:21 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT SAT MAY 25 1996 AS OF 1900Z...88D INDICATED SOME RW ACTIVITY OVR NC MO WHICH WAS MOVG TO THE NE. SOME OF THIS PCPN WILL REACH OUR NWRN COUNTIES... KNOX...FULTON...STARK AFTER 21Z. WW #433 HAS BEEN ISSUED FOR SPI AREA TIL 01Z...THO BELIEVE TRW ACTIVITY WILL NOT REACH AREA TILL LATE THIS AFTERNOON OR EVEN EARLY THIS EVENING AS S/W MOVS INTO THE AREA. THE PCPN WILL CONT OVERNIGHT. TEMPS SHOULD DROP INTO THE MID TO UPPER 50S OVERNIGHT WITH HIGHS TOMORROW IN THE UPPER 60S AND 70S. PIA 57/70 76 SPI 58/74 76 DEC 57/74 66 CMI 56/73 66 SE IL 58/78 56 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 67 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 25 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 65 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 45 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 38 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 62 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 61 min |
| May 26, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 32 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 37 min |
| May 26, 4:01 PM CDT | Tornado Warning | ILX | Lawrence | 44 min |
| May 26, 5:05 PM CDT | Tornado Warning | ILX | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.